Title

The Over-Constrained Airport Gate Assignment Problem

Publication Type

Journal Article

Publication Date

7-2005

Abstract

In this paper, we study the over-constrained airport gate assignment problem where the objectives are to minimize the number of ungated flights and total walking distances or connection times. We first use a greedy algorithm to minimize ungated flights. Exchange moves are employed to facilitate the use of heuristics. Simulated annealing and a hybrid of simulated annealing and tabu search are used. Experimental results are good and exceed those previously obtained.

Keywords

Airlines, Transportation, Tabu search, Simulated annealing

Discipline

Mathematics | Operations and Supply Chain Management

Research Areas

Operations Management

Publication

Computers and Operations Research

Volume

32

Issue

7

First Page

1867

Last Page

1880

ISSN

0305-0548

Identifier

10.1016/j.cor.2003.12.003

Publisher

Elsevier

Additional URL

http://dx.doi.org/10.1016/j.cor.2003.12.003